Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MissPiggy

Post-Accutane Joint Pain

Recommended Posts

Hi All,

I've been off Roaccutane for about 3.5 months now and I'm absolutely ecstatic about the results. I was on Roaccutane for 11.5 months and the joint pain was HELL.

Now I've been off it, I've been back to my gym routine (running, cycling, pump class etc) and the joint pains are still there. The pain is not as bad as when I was on Roac.

I spoke to my GP and he's sending me in for an X-Ray for my lower back - as the pain is really awful. Might just be some friction between my disks but the pain is in the L4/L5 region....

Today I ran on the treadmill for 20 mins on 10 km/h speed and my hip is killing me!!!! I feel like a 24yr old stuck in a 60yr old's deteriorating body :(

Has anyone had any experience of continued joint pains POST-Roac? How long did it take for the joint pains to go away? Should I be taking supplements? What should I be telling my GP - my GP doesn't give a %$^& that I've been on Roac for 12 months (maybe I should go to another GP...).

Share this post


Link to post
Share on other sites

Join the club, though I must say it's good that you can still run. I can't tell you how many times I have heard young people say they feel 60 or 80.

I can only tell you that Accutane does effect the bones, muscles, tendons and many reported low back pain. Roche even lists many things and that long term effects are unknown Something may or may not show up on an x ray (esspecially if its due to bone loss).

Suggestions for the lower back, crunches, streching, try some Calcium and Vit D, chelated magnesium. Crunches and streching have helped my lower back.

Stay away from Fat soluble Vit A (which accutane is derived from) many suffers do not benifit from omega 3's either and if you try fish oil, make sure no Vit A (cod liver). Hopefully this will help. If you have other joint places elesewhere I would speak to a Rheum.

I developed severe osteopenia, arthritis and I have a curve in my lower spine which may or may not be the reason I shrunk while on Accutane.

Here is one link to a suffer from joint pain, he didn't have luck w/ things but you might

http://www.acne.org/messageboard/JOINT-PAI...l&hl=Sheefa

Also go to the search engine and type in joint pain/accutane and there might be more.

I hope this helps and wish you the best of luck, some have sucess, some are still in pain and searching for an answer.

Edited by oli girl

Share this post


Link to post
Share on other sites

Yes I have joint pain among many other side effects, I would suggest going to a chiropractor, and Accutane causes auto-immune disorders and doctors don't have a clue how to detect them so I would find some sort of anti-inflammatory and look into supplements like Ginger root, Curcumin and Boswellia.

Right now I am trying acupuncture and so far ya I would suggest that too for every internal side effect associated with accutane.

Share this post


Link to post
Share on other sites

Thank you to everyone!! All your posts have been useful!

My GP is an idiot - he has no idea what I'm talking about and thinks my joint pains are in no relation to Roac. I should have been worried in my consultation because he had to look up the effects of Roaccutane....

I am booked in for an xray tomorrow and will take that to a Chiro and let them know about my experience with Roac as well.

Thanks again to everyone!! Acne.org - I love you :)

I seriously think the collective information we have here on Roac and its effects should be taught to GPs - bec frankly there's too many of them out there that have no clue :(

Share this post


Link to post
Share on other sites

MissPiggy- I hope you find a doc to help, It took me a long time, if you need to you can pm me. some of the things Arbiter mentioned I have tried and try to incorporate in to my diet everyday.

Arbiter- Its been a long time my friend how are you????

Share this post


Link to post
Share on other sites

Welcome to my world... Some days it's worse than others, but I can't last more than 10 minutes on the treadmill, not because I'm out of breath, but because my back, neck, hips or knees or feet will be in extreme pain thanks to Accutane. Like I said, some days it's better than others, and it's always better with an adequate warm up. I have a fairly physical job so that helps me loosen through the day, and I just started yoga which is helping as well. I'm a 22 year old male, ex star athlete :razz:

Share this post


Link to post
Share on other sites

Thanks for the yoga suggestion Killionaire!

I'm going to start yoga soon-ish (once I get my viniyoga dvd from amazon). I've just done 3 x 45 min interval cycling sessions in the last 3 days and mannnnnnnn my legs and hips are in a lot of pain :(

And I totally agree with you how some days are better than others. Just wish I'd stop feeling like I'm 60 with rheumatism :(

Share this post


Link to post
Share on other sites
Thanks for the yoga suggestion Killionaire!

I'm going to start yoga soon-ish (once I get my viniyoga dvd from amazon). I've just done 3 x 45 min interval cycling sessions in the last 3 days and mannnnnnnn my legs and hips are in a lot of pain :(

And I totally agree with you how some days are better than others. Just wish I'd stop feeling like I'm 60 with rheumatism :(

What's done is done, you can only look ahead and change your daily habits to help yourself now. First time I did yoga it was pretty funny, considering I've been a complete meat head up until now, but its real relaxing and a great way to meet women haha.. Pretty challenging too. I've noticed that activity is everything with joint pain, if you have a desk job or are a student, make sure you at least get up once every hour and move around, go for walks on break, hell do jumping jacks in the office, anything to get your body moving. For me, I find stimulants also help a lot just to make me feel better in general, whether it be caffeine or dietary supplements like ephedrine, when used correctly and in moderation they do wonders to get your butt in gear when you're feeling crippled.. not something you wanna get hooked on though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×